T drops to Undetectable after cessation of Lupron

Has anyone else experienced their Testosterone levels dropping to "undetectable after ceasing Lupron injections (3 month type). I have been getting Lupron injections for 4 1/2 years. T has always been in 10-20 range. Ceased injections, last in December and T has dropped to undetectable. Anyone know what this means?

6 Replies

oldestnewest
  • My understanding is that the reverse would be expected. My "T" was zero while on six month Lupron with daily Bicalutamide. I stopped the Bicalutamide and "T" rose, but still less than one. PSA rose to 0.27 after six months so Doctor insisted I return to daily Bicalutamide. Nine months later, "T" is barely detectable, but PSA is 1.10. Search is now beginning for "mets." I began physical therapy six weeks ago to treat lower back pain resulting from radiation damage. I have less pain and increased energy. May just the result of being more pro-active.

  • I would ask your doctor why your T is not increasing. 4 1/2 years is an extraordinarily long time to be on Lupron.

    Bob

  • I've known men who've been on Lupron for more than 10 years. I think one guy I know has been on it for 15 years.

    It's a good thing that Lupron has worked for 4-1/2 years. It indicates that the cancer is very sensitive to hormone therapy - hence easily treated.

    As for why the T dropped after stopping Lupon, I can only speculate. It could of course be a lab error. Or maybe it's some kind of drug rebound. Lupron works by stimulating the production of a hormone that stimulates production of a hormone that signals the testicles to produce testosterone. Maybe if the Lupron has been used for 4-1/2 years and is withdrawn, the testes stop all production of T? Maybe it's like the drop in PSA when some men stop taking bicalutamide. But that's pure speculation.

    If my speculation is right, the drop to zero might well be a temporary phenomenon. Keep getting T tests along with PSA tests.

    Alan

  • Here's an interesting study on the subject: theprostateadvocate.com/pdf...

  • Very nice link. I wonder if the average urologist / oncologist knows this, or cares.

  • Yes, T did not come back after six years of Lupron/Eligard. For six years, with an undetectable PSA and with my Research Medical Oncologist suggestion, I use 4mg on Androgel two times a week. My T ranging from 350 to 450.

    Note: I underwent aggressive treatment with a six month chemo trial when I was presented with metastatic prostate cancer. I would take the testosterone supplement only under a person who treats advanced prostate cancer and am tested every 120 days.

    Keep kicking the bastard,

    Gourd a Dancer

You may also like...